News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Headaches

Question: Tylenol or Motrin for Chronic Daily Headaches??


 cstevens970 - Thu Nov 06, 2008 9:06 pm

I have been suffering from Chronic Daily Headaches for almost 20 years now...by now they are most likely nothing more than tension rebound headaches..I have just had MRI w/cotrast of brain and it came back normal..I know I suffer from GAD and TMJ which trigger them...For years I was taking Motrin 200mg up to 3 times a day...After my EGD the Gastro told me long term use with NSAID (Motrin) can cause gastitis which I have...So I switched to Tylenol to minimize stomach issues...but now I have learned from my Primary that long term use of Tylenol can mess up your liver.. if anyone has comments or suggestions concerning there personal use and what it has done long term if any or what there Dr's suggest I would appreciate it..
 Tracy F. RN - Tue Nov 18, 2008 1:13 pm

You have done the right thing by having the MRI with contrast. Ruling out a serious cause of your headaches is the first step. Unfortunately, as you have stated in your post, the very thing you are using to control your headaches, tylenol and motrin, is most likely the very thing that is continuing to cause them. Rebound headaches. Having busy lifesyles, being able to take a day or two to just relax isn't always an option. But you have to stop treating the less severe headaches and let them be. Ride them out. That is only way to stop rebound headaches. Try warm or cold compresses, relaxation, meditation and drink plenty of water. Headaches can be a sign of dehydration. Drinking a lot of caffeinated beverages like coffee, tea, and colas can exacerbate the problem acting as a diuretic and making you more thirsty instead of relieving your thirst. For every caffeinated beverage you drink, you should drink a glass of water.
Breaking the rebound cycle is difficult, but worth it in the long run. Good luck to you.

Tracy F. RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here